×

zbMATH — the first resource for mathematics

Testing the suitability of polynomial models in errors-in-variables problems. (English) Zbl 1129.62042
Summary: A low-degree polynomial model for a response curve is used commonly in practice. It generally incorporates a linear or quadratic function of the covariate. We suggest methods for testing the goodness of fit of a general polynomial model when there are errors in the covariates. There, the true covariates are not directly observed, and conventional bootstrap methods for testing are not applicable. We develop a new approach, in which deconvolution methods are used to estimate the distribution of the covariates under the null hypothesis, and a “wild” or moment-matching bootstrap argument is employed to estimate the distribution of the experimental errors (distinct from the distribution of the errors in covariates). Most of our attention is directed at the case where the distribution of the errors in covariates is known, although we also discuss methods for estimation and testing when the covariate error distribution is estimated. No assumptions are made about the distribution of the experimental error, and, in particular, we depart substantially from conventional parametric models for errors-in-variables problems.

MSC:
62G10 Nonparametric hypothesis testing
62G08 Nonparametric regression and quantile regression
62G09 Nonparametric statistical resampling methods
62G20 Asymptotic properties of nonparametric inference
PDF BibTeX XML Cite
Full Text: DOI Euclid arXiv
References:
[1] Bickel, P. J. and Ritov, Y. (1987). Efficient estimation in the errors-in-variables model. Ann. Statist. 15 513-540. · Zbl 0643.62029
[2] Carroll, R. J. and Hall, P. (1988). Optimal rates of convergence for deconvolving a density. J. Amer. Statist. Assoc. 83 1184-1186. · Zbl 0673.62033
[3] Chan, L. K. and Mak, T. K. (1985). On the polynomial functional relationship. J. Roy. Statist. Soc. Ser. B 47 510-518.
[4] Cheng, C.-L. and Kukush, A. G. (2004). A goodness-of-fit test for a polynomial errors-in-variables model. Ukranian Math. J. 56 641-661. · Zbl 1070.62027
[5] Cheng, C.-L. and Schneeweiss, H. (1998). Polynomial regression with errors in the variables. J. R. Stat. Soc. Ser. B Stat. Methodol. 60 189-199. · Zbl 0909.62064
[6] Cheng, C.-L., Schneeweiss, H. and Thamerus, M. (2000). A small sample estimator for a polynomial regression with errors in the variables. J. R. Stat. Soc. Ser. B Stat. Methodol. 62 699-709. · Zbl 0957.62052
[7] Delaigle, A. and Gijbels, I. (2002). Estimation of integrated squared density derivatives from a contaminated sample. J. R. Stat. Soc. Ser. B Stat. Methodol. 64 869-886. · Zbl 1067.62034
[8] Delaigle, A. and Gijbels, I. (2004). Practical bandwidth selection in deconvolution kernel density estimation. Comput. Statist. Data Anal. 45 249-267. · Zbl 1429.62125
[9] Domínguez, M. A. and Lobato, I. N. (2003). Testing the martingale difference hypothesis. Econometric Rev. 22 351-377. · Zbl 1030.62066
[10] Efromovich, S. (1994). Nonparametric curve estimation from indirect observations. In Computing Science and Statistics. Proc. 26th Symp. on the Interface 196-200. Interface Foundation of North America, Fairfax Station, VA. · Zbl 0791.62041
[11] Efromovich, S. (1999). Nonparametric Curve Estimation : Methods , Theory and Applications . Springer, New York. · Zbl 0935.62039
[12] Fan, J. (1991). On the optimal rates of convergence for nonparametric deconvolution problems. Ann. Statist. 19 1257-1272. · Zbl 0729.62033
[13] Fan, J. and Truong, Y. K. (1993). Nonparametric regression with errors in variables. Ann. Statist. 21 1900-1925. · Zbl 0791.62042
[14] Fan, J., Zhang, C. M. and Zhang, J. (2001). Generalized likelihood ratio statistics and Wilks phenomenon. Ann. Statist. 29 153-193. · Zbl 1029.62042
[15] Fan, Y. and Li, Q. (2002). A consistent model specification test based on the kernel sum of squares of residuals. Econometric Rev. 21 337-352. · Zbl 1033.62038
[16] Flachaire, E. (2002). Bootstrapping heteroskedasticity consistent covariance matrix estimator. Comput. Statist. 17 501-506. · Zbl 1037.62023
[17] Fuller, W. A. (1987). Measurement Error Models . Wiley, New York. · Zbl 0800.62413
[18] González Manteiga, W., Martínez Miranda, M. D. and Pérez González, A. (2004). The choice of smoothing parameter in nonparametric regression through wild bootstrap. Comput. Statist. Data Anal. 47 487-515. · Zbl 1429.62139
[19] Härdle, W. and Mammen, E. (1993). Comparing nonparametric versus parametric regression fits. Ann. Statist. 21 1926-1947. · Zbl 0795.62036
[20] Kauermann, G. and Opsomer, J. D. (2003). Local likelihood estimation in generalized additive models. Scand. J. Statist. 30 317-337. · Zbl 1053.62084
[21] Kukush, A., Schneeweiss, H. and Wolf, R. (2005). Relative efficiency of three estimators in a polynomial regression with measurement errors. J. Statist. Plann. Inference 127 179-203. · Zbl 1083.62023
[22] Li, Q., Hsiao, C. and Zinn, J. (2003). Consistent specification tests for semiparametric/nonparametric models based on series estimation methods. J. Econometrics 112 295-325. · Zbl 1027.62027
[23] Liang, H., Härdle, W. and Carroll, R. J. (1999). Estimation in a semiparametric partially linear errors-in-variables model. Ann. Statist. 27 1519-1535. · Zbl 0977.62036
[24] Liu, R. Y. (1988). Bootstrap procedures under some non-i.i.d. models. Ann. Statist. 16 1696-1708. · Zbl 0655.62031
[25] Mammen, E. (1993). Bootstrap and wild bootstrap for high-dimensional linear models. Ann. Statist. 21 255-285. · Zbl 0771.62032
[26] Prášková, Z. (2003). Wild bootstrap in RCA(1) model. Kybernetika ( Prague ) 39 1-12. · Zbl 1248.62155
[27] Stefanski, L. A. and Carroll, R. J. (1987). Conditional scores and optimal scores for generalized linear measurement-error models. Biometrika 74 703-716. · Zbl 0632.62052
[28] Stefanski, L. A. and Carroll, R. J. (1990). Deconvoluting kernel density estimators. Statistics 21 169-184. · Zbl 0697.62035
[29] Taupin, M. (2001). Semi-parametric estimation in the nonlinear structural errors-in-variables model. Ann. Statist. 29 66-93. · Zbl 1029.62039
[30] Tsiatis, A. A. and Ma, Y. (2004). Locally efficient semiparametric estimators for functional measurement error models. Biometrika 91 835-848. · Zbl 1064.62034
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.